MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Catalog Number 625-0T-32F
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Fractured and worn ceramic liner.Worn ceramic head.Replaced liner and head and sleeve.Replacement was a x3 poly liner and ceramic head after in-depth discussion regarding bearing surfaces and possibility of ceramic fragments causing third body wear of a poly liner.Was climbing ladder to access tree approx 2/12 prior to revision surgery.Only noticed increase in pain, hence presenting 2 months post event.
 
Additional Manufacturer Narrative
An event regarding crack/fracture and wear involving a trident liner was reported.The event of crack/fracture was confirmed by provided photograph; the event of wear was not confirmed.A hip dislocation event was identified and confirmed by medical review.Method & results product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following:the trident ceramic liner including the metal part was explanted with blood and tissue on it.About half of the ceramic liner rim was fragmented and about one quarter of the metal part rim was fractured/ damaged.There are black/dark stains in the ceramic liner inside surface.The ceramic femoral head was also explanted with blood on it.About half surface of the femoral head is covered with black stain.No obvious worn or other damage can be seen on the femoral head.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: provided x-ray confirms dislocated left hip.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event of crack/fracture was confirmed by provided photograph; the event of wear was not confirmed.The medical review confirmed the hip dislocation.The exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, office/clinical reports, serial x-rays, and examination of the explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Fractured and worn ceramic liner.Worn ceramic head.Replaced liner and head and sleeve.Replacement was a x3 poly liner and ceramic head after in-depth discussion regarding bearing surfaces and possibility of ceramic fragments causing third body wear of a poly liner.Was climbing ladder to access tree approx (b)(6) 2012 prior to revision surgery.Only noticed increase in pain, hence presenting 2 months post event.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8804527
Report Number0002249697-2019-02606
Device Sequence Number13533060
Product Code MRA
UDI-Device Identifier04546540516855
UDI-Public04546540516855
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2009
Device Catalogue Number625-0T-32F
Device Lot NumberU7882004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight80